On the unfolding of folded symplectic structures

Ana Cannas Da Silva, Victor Guillemin, Christopher Woodward

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

A folded symplectic structure is a closed 2-form which is nondegenerate except on a hypersurface, and whose restriction to that hypersurface has maximal rank. We show how a compact manifold equipped with a folded symplectic structure can sometimes be broken apart, or "unfolded", into honest compact symplectic orbifolds. A folded symplectic structure induces a spin-c structure which is canonical (up to homotopy). We describe how the index of the spin-c Dirac operator behaves with respect to unfolding.

Original languageEnglish (US)
Pages (from-to)35-53
Number of pages19
JournalMathematical Research Letters
Volume7
Issue number1
DOIs
StatePublished - 2000

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the unfolding of folded symplectic structures'. Together they form a unique fingerprint.

Cite this